Hi, User1987 , I, too, am sorry to hear about your Mom’s pain.
When my Dad was on Keytruda, he never complained our “outright” pain. But, since his passing, I have learned that he wasn’t the most forthcoming with me. It seems that he didn’t want me to worry.
I agree with Melanoma , that you or she should contact the oncologist. They are your best resource for letting you know if this is a side effect of her Keytruda, or whether it could be something she needs to see her GP about.
Hi everyone. User1987 1987 I am very familiar with Keytruda and nasty side effects. My main issues were rashes, fatigue, headaches and two frozen shoulders from joint pain. I also developed meningitis following which treatment was discontinued. I had six months of treatment and the good news is I had a total response to treatment as my tumor (melanoma) was gone after two months and I've been cancer free ever since. It was well worth it and I consider the treatment a miracle drug. I was in a clinical trial with another drug which I suspect caused the meningitis, not the Keytruda. My advice for anyone undergoing this treatment, you just need to persist despite any discomfort for a possible successful outcome. It is also important to follow up with the oncologist with regular appointments, blood work, scans etc.
Thank you for sharing your experiences. I've never had the first-hand experience with immunotherapy, but I found this article about cancer immunotherapy and vaccine recently and I really hope that they will develop the better version of it.
Btw, my mothers' doctor suggested her immunotherapy rather than chemotherapy. I believe that she will agree with him.
Wendy Tea / re Marie SN and immunotherapy treatment article from U of Japan research 21014 . I wonder how this has progressed since now 2020. And sounded so promising I am going to mention this to my Oncologist I just had notice is on board with me as Radiologist . I really would prefer to target cancer cells by the sounds of Immunotherapy then destroy living healthy cells radiation does .
In your experience , after reading this article or known Cancer Centre treatments available elsewhere . Has this Immunotherapy only reserved for stage 4 cancers , that highly conventional treatments cannot be used curative . Or if a patient for other health reasons is deemed necessary for Immunotherapy from indications of MUGHA heart diagnostics results of ill health ❓
I was diagnosed with Stage IV melanoma in May 2018, and was given ipilimumab/nivolumab dual factor (Opdivo and Yervoy, I think) for two doses, then had to stop because I developed colitis, esophagitis, and other digestive system inflammation. I was ultimately treated with another immunotherapy agent, infliximab, to get rid of the colitis. After a short period, I was put back on single factor nivolumab, which I continued for about 18 months.
During this time, I developed vitiligo and primary adrenal insufficiency, which have ended up permanent; and acute arthritis in my hips and some weird eye inflammation as yet unexplained, which will both be, I hope, transient.
My disease progression has been halted and even reversed to a degree. Even if I get a complete response, I can’t know because MRIs cannot differentiate between scar tissue and tumours in the brain.
Sorry to hear about your challenging side effects from the Immunotherapy. Sometimes the treatment is worse than the disease!! I had another drug (Keytruda) for stage 3 melanoma and fortunately had a total response with no recurrence (fingers crossed) in the past three years. I originally had three occurrences and treatment with surgery and radiation prior to the immunotherapy. I discontinued treatment after six months as I developed meningitis. My other side effects were minimal comparted to yours, and mainly included rashes, fatigue and two frozen shoulders. I strongly advocate immunotherapy due to my successful treatment but it can be brutal as you well know. Good luck and I hope you have as good an outcome as mine.